Author Topic: Over 60 help and support.  (Read 50138 times)

[Buddie]

Re: Over 60 help and support.
« Reply #10 on: June 27, 2017, 02:26:01 pm »
Unfortunately, I'm probably the champ in this group of benzo sufferers.  I'm 82 and am 10 months out after 25 years on 2.5 mg/day of clonazepam.  I still have head pressure, dizziness, agitation, variable sleep, light-headedness, chest tightness, air hunger, cog fog, and a few other symptoms I can't recall at the moment (ha, ha).  Currently, I'm worried about dealing with the aftermath of prostate surgery scheduled for the end of August at the Mayo Clinic.  Should I try to prevent the use of benzo anesthetics?  The Ashton manual suggests that a single exposure to such anesthetics won't cause problems but others have claimed to have been adversely affected in such cases.  I hesitate to bug the Mayo docs about this because I'm sure they follow the best practices and I wouldn't want them to degrade their procedures for what might be a mistaken concern.  Also, I wonder if the stress of the surgery itself could precipitate a resurgence of withdrawal symptoms.  I'd appreciate feedback from anyone with experience regarding these issues.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #11 on: June 27, 2017, 06:22:36 pm »
Hi
I don't have experience of this but I would definitely ask the doctors not to give you a Benzo if they don't have to. Doctors don't know as much as we give them credit for and have no real idea about what Benzo withdrawal Hell really means.
This is just my opinion though. I wouldn't want to do anything that might make this worse. Good luck with whatever you decide is best.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #12 on: June 27, 2017, 06:31:35 pm »
Klono,

I'm sorry you are suffering with this withdrawal.  Your concerns about pre-surgery benzos are valid.  My son-in-law is an MD, an anesthesiologist.  He no longer uses benzos in his practice because of what happened to me.  He said that pre-surgery benzos are unnecessary and are used to make the patient calm and [...] before putting them under.  As you have read around the forum, some people have no problems with a one time pre-surgery benzo, but others do experience a reaction.  Ultimately, you should raise your concerns with the anesthesiologist, giving him/her your benzo history, and then decide what is best for you.  Remember that this is your body and your life and medical personnel are consultants.  They can recommend, but they cannot override your wishes.  So many people forget this, especially people who are older and of a generation who did whatever the doctors wanted, never questioning their knowledge and expertise.  We have all discovered that this way of thinking on our part is what got us here in the first place, blind faith and trust that doctors "know best."

This journey should have taught all of us that we are in charge because we, not the doctors, have to live with the consequences.

Good luck,

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #13 on: June 27, 2017, 10:07:57 pm »
I like that last reply....we have to suffer the consequences....

I am 64 and am tapering.....after being on Ativan for 32 years.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #14 on: June 28, 2017, 06:39:45 am »
I am 63 years old, and 39 months CT. I am so much better than I was the first few years, The first year was pure hell, but slowly things gradually fade way, I had 21 symptoms and now about 6 left but to a much lesser intensity.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #15 on: June 28, 2017, 12:48:27 pm »
Can I ask what helps you to cope?
What is your best bit if advice?
Thanks
As I have said EFT helps me and telling myself that other people have had healed, in fact thousands of them have. If other people can heal then we can too.
 :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #16 on: June 28, 2017, 01:53:09 pm »
[...],

You try every non-med coping skill you hear about and pick the ones that give you even a bit of relief.  Put them in your tool box and pull them out every day.  Practicing daily is key.  The more you use the tools, the better they work.  It's not magic.  It's practice.  What works for one person may do nothing for another.  Find what works for you, even if you get nothing but a few moments of breather.  Build on the relief you get until it grows.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #17 on: June 28, 2017, 02:33:41 pm »
Hi want to get into this thread.  I'm 60 and you can see from my signature where I am in this process..
I figure that the remaining years will be waaaaay better off this stuff...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #18 on: June 28, 2017, 06:54:47 pm »
I am trying to raise my bdnf _ brain derived neurotrophic factor by walking as much as possible and eating more blueberries, salmon,yogurt , probiotics, fish oil etc.

The theory is that this will help new nerve cells to develop faster. I personally think that this would only be a good thing.
You can look up YouTube for Neurogenesis or BDNF to find out more.
I would appreciate your thoughts on this.

« Last Edit: June 28, 2017, 07:28:13 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Over 60 help and support.
« Reply #19 on: June 28, 2017, 07:35:15 pm »
 https://youtu.be/8qELJTRLJyM
This gives more information about the benefits of BDNF.

Sorry it is a bit long.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.